My wife has been suffering from this rash for the last 6 months. She had a case of tonsilitus, and was prescribed an antibiotic called amoxicilin. The doctor warned that it may cause a rash.
It started out with small raised bumps, then the skin hardened and began to peel. As the skin peeled and cracked, it would lead to painful openings in the skin at the edges of the peeling. We assumed this was the side effect the doctor warned us about.
However, after she finished taking the amoxicilin, the rash persisted.
We then went to see a different doctor.
We thought it was psoriasis at first, but the doctor said us he did not really know what it was. He prescribed a steroid called prednisone. The prednisone cleared the rash perfectly.
Unfortunately, when she was finished with the prescription, the rash came back. We called the doctor and he said that they would need to take a biopsy and that he could not keep prescribing the prednisone, as it would not be good for her.
Has anyone seen this rash before? What else can we do?View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.